In 48 hours I took 2600mg of Ibuprofen. Before I go on, a doctor I had not to long ago said it would be okay for me to take 600mg at once or even 800mg as long as I don't make a habit of it. Yes I did read the bottle, I do ask my parents I even goggled it. http://www.drugs.com/ibuprofen.html
Thursday = 1200mg = 600mg twice w/ 4+ hours between
Thursday night = nothing for at least 12 hours
Friday = 1400mg = 600mg 5 hours later another 600mg about 2 hours after that another 200mg
( I asked my dad before I did this )
Friday night - Now = Nothing
"The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses)."
"Q: what is the maximum dose of Ibeprofen for a 17 year old?
I am 17. Saturday my head hurt like a migraine, I was a little nauseated and pretty drowsy, I didn't give it to much thought because it's been happening lately and I have bad allergies. Sunday I felt fine. Last night my back started hurting more so around the kidneys and I was pretty nauseated. Told my dad, he said to drink some water and rest. I drank 6 glasses of water and the pain stopped. Today the pain is back. I told both my mom and dad and they said that what I had taken shouldn't hurt me, but I'm not so sure. I'm on my first period after having a D&C, I retain a good amount of fluid when on my period causing me to not pee as much and I've been drink WAY much more water than usual so I'm not sure if i'm peeing less than I should.
My mom and dad keep saying i'm fine and will be but I'm still worried.
Drinking water helps the pain, I'm also drinking green tea with citrus and taking triple strength cranberry pills exactly as directed.
Well the age thing can change obviously, I would refer it more by body type and weight. A 300lb 17 year old wouldn't react the same as the same age at 150lbs, you know?
Mind you I'm not a doctor, so asking them is the right way to go. But, too much ibuprofen could make you feel ill. I tried never to go over 1,600mg's a day at the most. I would recommend cutting back as much as you can (obviously) to prevent from feeling sick. Ibuprofen can upset your stomach, and it's upset mine before.
I'm a nurse and these are my suggestions (in no way am I an expert, but this is what I normally see doctors requesting in hospital)..
1) If you're taking a high dose of ibuprofen (600mg or more) at once, ensure there is SIX (6) full hours between your next dose to ensure you do not take too much in a day.
2) Each and EVERY time you take ibuprofen, have at least a glass of milk before you take it, and better yet, something to eat to help with stomach irritation. Not doing this can increase your chance of stomach ulcers as well, as ibuprofen increases your chances of bleeding. In your case with having a D&C, you do not want to take too much as you have had a procedure, and you do not want to increase the bleeding.
3) I suggest if you are having pain, rotate the medications you are taking. For example: 9 am: 400 mg ibuprofen, 12 noon acetaminophen, 3pm ibuprofen, 6pm acetaminophen
This helps you not to take as much of one medication which too much of anything is a bad thing (moderation is good!!), and using two medications in combination usually has a beneficial effect for pain. If you are having a substantial amount of pain regularly, try alternating for an entire day and see if it helps you.
Although your doctor said you can have more ibruprofen at once, please don't get in the habit of it, because of the effects of bleeding and ulcer formation, and of course, stomach irritation. If you take 600 mg every 6 hours, you're taking 2,400 mg every day if you take it consistently.
(exerpt here from wikipedia):
Generally, the oral dose is 200–400 mg (5–10 mg/kg in children) every 4–6 hours, adding up to a usual daily dose of 800–1200 mg. Twelve hundred mg is considered the maximum daily dose for over-the-counter use, though under medical direction, a maximum daily dose of 3200 mg may sometimes be used in increments of 600–800 mg.
I would speak with your doctor specifically about how much you should be using and use as directed, until then, I would play on the safe side and alternate, unless you have an allergy to acetaminophen, but take no more than 500-650mg at a time, every six hours, alternating. (that's what I would do, but ask your parents and make sure the feel comfortable with what you're taking.)
Also, its good to see your doctor, so they can monitor how much your pain is, to make sure its consistent with the normal progress of your procedure, and no complications are at hand.
I'm not sure if I'm peeing enough for the amount of water I'm drinking..... I'm not swollen any where I don't think and my weight has not changed. I feel weak like I'm sick but I haven't slept normally or enough and I'm really worried still. My parents just keep saying I worry to much and that I will be fine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.